Alert archive / Missouri / River Flood Warnings in 2014
River Flood Warning 2, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at Feb 20, 2014, 4:13 PM CST for Chariton County, Macon County, Missouri. It took effect at Feb 20, 2014, 8:18 PM CST. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 20, 2014, 4:13 PM CST (22:13 UTC)
- In effect from
- Feb 20, 2014, 8:18 PM CST
- Expired
- Feb 22, 2014, 12:51 AM CST
- In force
- 29 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Chariton County, MO, Macon County, MO
The radar
The Pleasant Hill radar (KEAX), 161 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Chariton River near Prairie Hill (PRIM7). The gauge peaked at 15.57 ft at Feb 20, 2014, 7:00 PM CST.
- Action stage
- 10 ft
- Minor stage
- 15 ft
- Moderate stage
- 19 ft
- Major stage
- 21 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06905500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
634
WGUS43 KEAX 202213
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
413 PM CST THU FEB 20 2014
...The National Weather Service in Pleasant Hill Mo has issued a
flood warning for the following rivers in Missouri...
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC041-121-212213-
/O.NEW.KEAX.FL.W.0002.140221T0417Z-140222T0651Z/
/PRIM7.1.ER.140221T0417Z.140221T0600Z.140221T0651Z.NO/
413 PM CST THU FEB 20 2014
The National Weather Service in Pleasant Hill Mo has issued a
* Flood Warning for
The Chariton River near Prairie Hill.
* from this evening to late Friday night.
* At 3:45 PM Thursday the stage was 14.3 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise
to near 15.1 feet by early Friday morning.the river will fall below
flood stage by early Friday morning.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 14.3 Thu 04 PM 15.1 early Friday morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$2 follow-up statements
430
WGUS83 KEAX 210219
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
819 PM CST THU FEB 20 2014
...The Flood Warning continues for the following rivers in
Missouri...
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC041-121-220219-
/O.EXT.KEAX.FL.W.0002.140221T0218Z-140222T1400Z/
/PRIM7.1.ER.140220T2247Z.140221T0600Z.140221T1400Z.NO/
819 PM CST THU FEB 20 2014
The Flood Warning continues for
The Chariton River near Prairie Hill.
* until Saturday morning.
* At 7:45 PM Thursday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 15.8 feet by
early Friday morning. The river will fall below flood stage Friday
morning.
* At 15.0 feet...Fields along the river begin to flood.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 15.6 Thu 08 PM 15.8 early Friday morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$241
WGUS83 KEAX 210644
FLSEAX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1244 AM CST FRI FEB 21 2014
...The Flood Warning is cancelled for the following rivers in
Missouri...
Chariton River near Prairie Hill affecting Chariton and Macon
Counties.
...The Flood Warning continues for the following rivers in
Missouri...
Grand River near Sumner affecting Livingston...Carroll...Chariton
and Linn Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.This product along with additional weather
and stream information is available at www.weather.gov/kc/.
&&
MOC041-121-210714-
/O.CAN.KEAX.FL.W.0002.000000T0000Z-140222T1400Z/
/PRIM7.1.ER.140220T2247Z.140221T0200Z.140221T0452Z.NO/
1244 AM CST FRI FEB 21 2014
The Flood Warning is cancelled for
The Chariton River near Prairie Hill.
* At 11:45 PM Thursday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Fell below flood stage at 10:52 PM Thursday.
* Forecast...The river will continue to fall to 9.6 feet by Saturday
morning.
&&
Latest
Location FS Stage Day/Time Forecast
Chariton River
Prairie Hill 15 14.7 Fri 12 AM 13.7 this morning
&&
LAT...LON 3997 9273 3997 9261 3960 9268 3927 9290 3933 9299
$$
MOC033-041-115-117-220644-
/O.EXT.KEAX.FL.W.0001.000000T0000Z-140223T1220Z/
/SNZM7.2.ER.140221T0028Z.140221T1200Z.140222T1220Z.NO/
1244 AM CST FRI FEB 21 2014
The Flood Warning continues for
The Grand River near Sumner.
* until Sunday morning.
* At 11:45 PM Thursday the stage was 29.2 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.8 feet by this
morning. The river will fall below flood stage Saturday morning.
* At 28.0 feet...Rural roads are under water.
* At 26.0 feet...Rural land adjacent to the river is flooded.
* At 23.0 feet...Bottomland 1 to 2 miles south of the gage begins to
flood.
&&
Latest
Location FS Stage Day/Time Forecast
Grand River
Sumner 26 29.2 Fri 12 AM 29.8 this morning
&&
LAT...LON 3967 9343 3978 9343 3970 9327 3953 9321 3951 9330
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at Feb 20, 3:42 PM CST, 31 minutes earlier.
Area forecast discussion, Feb 20, 3:42 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
342 PM CST Thu Feb 20 2014
.SHORT TERM...(This Evening through Friday Night)
Issued at 332 PM CST THU FEB 20 2014
It's been a wild weather ride across eastern Kansas and Missouri
today as spring like thunderstorms lifted north ahead of and along a
strong cold front that brought some snow and sleet behind it. System
bringing us the wild weather had begun to move east of the forecast
area as of the mid-afternoon hours with a notable dry slot behind
the active line of thunderstorms developing along the front
occluding front. Back across eastern Kansas and western Missouri,
deformation band of snow has been following behind the advancing
front this marooning into the afternoon hours, but as the surface
low shifted northeast the system occluded and this has slowed the
progress of the snow band behind the front. Additionally,
temperatures at the surface have been above, and will remain above,
freezing into at least the early evening hours. As a result only the
core of the deformation band is producing snow with little
accumulations. As a result, will allow the winter weather advisory
to expire at 3 PM.
As for the winds, the occluding low has maintained a tight pressure
gradient into the afternoon hours with wind speeds under the
deformation band of snow ranging from 20 to 30 knots while gusting
over 40 knots. Farther south and east, a bit of sunshine behind the
advancing cold front combined with the tight gradient and resulted
in some high winds across parts of Central Missouri early this
afternoon. But, the clear skies directly behind the cold front that
allowed for that kind of deep boundary layer mixing has moved east of
our forecast area. However, skies are still trying to clear behind
the exiting system, which will likely help reinvigorate winds across
eastern Kansas and far western Missouri late this afternoon into the
evening hours. Will keep the going wind advisory as is, but the
evening shift may be able to start clearing the advisory from west to
east as the surface low moves ever northeastward after sunset if the
boundary layer can decouple.
Otherwise...strong north winds will begin backing tonight as the
parent system moves farther east. As a result winds will have
returned to the southwest by sunrise Friday, which when combined
with solar insolation should support temperatures in the 50s.
However, the breezy southwest wind will dry out the boundary layer
considerably, leaving areas of east central Kansas and west central
Missouri under an enhanced fire threat for Friday.
.LONG TERM...(Saturday through Thursday)
Issued at 332 PM CST THU FEB 20 2014
Transition back to the amplified western ridge will almost certainly
lock in a return to below to much below normal temperatures
beginning Sunday and continuing through the remainder of the month.
While the initial low level arctic surge will be more bearable than
airmasses we saw earlier in the month, a subsequent surge arriving
in the Thursday-Friday time frame may not be so forgiving.
Models are in excellent agreement with deepening the current storm
system and phasing it with the polar low over Hudson Bay. The
conglomerate gyre is expected to deepen to 480dm or lower at 500mb
before breaking loose and digging toward southern Ontario. This
polar low, coupled with a warm 555dm high positioned over Alaska,
teleconnects well to an intrusion of bitterly cold arctic air into
the central CONUS. Keeping in mind that minutes of sunshine are
rapidly improving and the average high is now in the low-mid 40s
across the CWA, the potential for highs in the 20s and lows near
zero by the end of the week certainly puts things in perspective.
With a NW jet stream overhead and origins from SW British Columbia
or Washington state, the threat of precipitation through mid week
looks meager at best despite the mid level baroclinicity present.
There could be any number of embedded impulses within the overall
linear flow aloft which could deliver light rain/snow chances
throughout the week, but collectively QPF amounts would probably be
< 0.10". A better chance of precipitation would exist in theory as
the secondary stronger arctic surge arrives Thursday.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday Afternoon)
Issued at 1139 AM CST THU FEB 20 2014
Most of the thunderstorm activity cleared the terminals by the late
morning hours, and while a few more showers and isolated
thunderstorms may be possible any of that activity will likely occur
to the east of our locations. Now waiting for a band of rain, sleet
and snow to move across western Missouri this afternoon. Conditions
should be a bit worse the farther north you go, but with above
freezing surface temperatures prevailing precipitation type will be
hard to pin down. Otherwise, strong and gusty northwest winds will
persist through the rest of the daylight hours diminishing this
evening as they back to the west. The decrease in wind speed should
accompany VFR conditions.
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY until 9 PM CST this evening FOR KSZ025-057-060-
102>105.
MO...WIND ADVISORY until 9 PM CST this evening FOR MOZ001>005-011>014-
020>022-028>031-037>040-043>046-053-054.
WIND ADVISORY until Midnight CST tonight FOR MOZ006>008-015>017-
023>025-032-033.
&&
SHORT TERM...Cutter
LONG TERM...Bookbinder
AVIATION...CutterHazardous weather outlook, Feb 20, 1:03 PM CST, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 103 PM CST THU FEB 20 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-211915- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 103 PM CST THU FEB 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS EXPECTED INTO THE EVENING HOURS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF CUTTER
In the hours before
Special weather statement, Feb 20, 12:45 PM CST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1245 PM CST THU FEB 20 2014
MOZ025-032-033-201915-
CHARITON MO-MACON MO-RANDOLPH MO-
1245 PM CST THU FEB 20 2014
...SIGNIFICANT WEATHER ADVISORY FOR RANDOLPH...MACON AND NORTHEASTERN
CHARITON COUNTIES UNTIL 115 PM CST...
AT 1240 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR NEW CAMBRIA TO
SALISBURY...AND RACING NORTHEAST AT 65 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. AFTER THE STORMS
PASS...WIND GUSTS TO 50 MPH ARE EXPECTED WITH THE PASSAGE OF THE
COLD FRONT.
LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
HUNTSVILLE...MOBERLY...MACON...LA PLATA...CALLAO...BEVIER...
CAIRO...ATLANTA...RENICK...ETHEL...ELMER...JACKSONVILLE AND
EXCELLO.
LAT...LON 3929 9259 3931 9264 3981 9286 3984 9285
4004 9264 4003 9234 3996 9234 3996 9232
3936 9232
TIME...MOT...LOC 1844Z 218DEG 57KT 3983 9275 3936 9258
BOOKBINDERLocal storm report, Feb 20, 1:01 PM CST, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
101 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 PM NON-TSTM WND GST GREEN RIDGE 38.62N 93.41W
02/20/2014 E51.00 MPH PETTIS MO MESONET
MEASURED AT MOCOM AGNET SITE IN CLEARING WEDGE BEHIND
DRYLINE.
1228 PM HAIL 4 SE BOONVILLE 38.92N 92.70W
02/20/2014 M0.88 INCH COOPER MO TRAINED SPOTTER
MEASURING NEAR 109 MILE MARKER ON I-70
1228 PM NON-TSTM WND GST 5 E SEDALIA 38.70N 93.14W
02/20/2014 M61.00 MPH PETTIS MO ASOS
MEASURED AT DMO ASOS IN CLEARING WEDGE BEHIND DRYLINE.
1251 PM NON-TSTM WND GST WHITEMAN AIR FORCE BASE 38.73N 93.55W
02/20/2014 M51.00 MPH JOHNSON MO ASOS
MEASURED IN CLEARING WEDGE BEHIND DRY LINE
&&
BOOKBINDERLocal storm report, Feb 20, 1:57 PM CST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
157 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM SLEET MARYVILLE 40.34N 94.87W
02/20/2014 M0.80 INCH NODAWAY MO LAW ENFORCEMENT
ABOUT 3/4 INCH OF SLEET AND SMALL HAIL MEASURED IN
MARYVILLE. PHOTOS PROVIDED.
&&
BOOKBINDERLocal storm report, Feb 20, 4:08 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
408 PM CST THU FEB 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM TSTM WND DMG 1 NW MARYVILLE 40.35N 94.88W
02/20/2014 NODAWAY MO EMERGENCY MNGR
SEVERAL TREE LIMBS DOWN THROUGHOUT NORTHWEST SIDE OF
TOWN...MINOR ROOF DAMAGE TO HOME...TRAMPOLINE BLOWN INTO
NEIGHBORS TREE...TIME ESTIMATED FROM RADAR
0920 AM TSTM WND DMG 2 W MARYVILLE 40.34N 94.91W
02/20/2014 NODAWAY MO EMERGENCY MNGR
WIND DAMAGE TO A PORTION OF THE ROOF AT THE NORTHWEST
MISSOURI REGIONAL AIRPORT...DAMAGE TO A COUPLE AIRPORT
HANGARS...GRAIN BIN DAMAGED ADJACENT TO THE
AIRPORT...TIME ESTIMATED FROM RADAR
&&
SBLAIRThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 9:41 PM CST | Special Weather Statement | EAX | Randolph | 19 min |
| Feb 20, 3:54 AM CST | Wind Advisory | EAX | Adair, Andrew, Atchison, Bates, Buchanan, Caldwell and 31 more | 18 hr |
| Feb 20, 4:24 AM CST | Severe Thunderstorm Warning | EAX | Platte | 36 min |
| Feb 20, 4:30 AM CST | Severe Thunderstorm Warning | EAX | Clay, Platte | 30 min |
| Feb 20, 4:49 AM CST | Severe Thunderstorm Warning | EAX | Clay, Clinton | 26 min |
| Feb 20, 4:58 AM CST | Severe Thunderstorm Warning | EAX | Buchanan, Platte | 32 min |
| Feb 20, 5:08 AM CST | Special Weather Statement | EAX | Buchanan | 37 min |
| Feb 20, 5:13 AM CST | Severe Thunderstorm Warning | EAX | Caldwell, Clay, Clinton, Ray | 32 min |
| Feb 20, 5:45 AM CST | Special Weather Statement | EAX | Linn, Livingston | 45 min |
| Feb 20, 5:46 AM CST | Special Weather Statement | EAX | Buchanan, DeKalb | 44 min |
| Feb 20, 6:57 AM CST | Special Weather Statement | EAX | Daviess, Grundy | 48 min |
| Feb 20, 8:52 AM CST | Special Weather Statement | EAX | Atchison | 23 min |
| Feb 20, 9:52 AM CST | River Flood Warning | EAX | Carroll, Chariton, Linn, Livingston | 63 hr |
| Feb 20, 12:45 PM CST | Special Weather Statement | EAX | Macon, Randolph | 30 min |
| Feb 20, 1:00 PM CST | Areal Flood Warning | EAX | Adair, Chariton, Linn, Macon, Putnam, Schuyler and 1 more | 24 hr |
Nearby
River Flood Warnings in Missouri, 2014Every river flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.